Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 47, NWS Midland/Odessa, TX

December 1, 2022Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 1, 2022, 3:01 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 2, 2022, 2:00 AM CST. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2022, 3:01 AM CST (09:01 UTC)
In effect from
Dec 2, 2022, 2:00 AM CST
Expired
Dec 2, 2022, 7:00 PM CST
In force
17 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 2, 10:58 AM CSTNON-TSTM WND GST 68Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Dec 2, 2:38 PM CSTNON-TSTM WND GST 683 Nnw Pine Springs, TXRAWS STATION GDBT2 THE BOWL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS74 KMAF 010901
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
301 AM CST Thu Dec 1 2022

NMZ027-TXZ270-271-030100-
/O.UPG.KMAF.HW.A.0039.221202T1500Z-221203T0000Z/
/O.NEW.KMAF.HW.W.0047.221202T0800Z-221203T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
301 AM CST Thu Dec 1 2022 /201 AM MST Thu Dec 1 2022/

...HIGH WIND WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 7 PM
CST /6 PM MST/ FRIDAY...

* WHAT...Southwest winds 30 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 2 AM CST /1 AM MST/ to 7 PM CST /6 PM MST/ Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
3 follow-up statements
232 
WWUS74 KMAF 011952
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
152 PM CST Thu Dec 1 2022

NMZ027-TXZ270-271-021030-
/O.CON.KMAF.HW.W.0047.221202T0800Z-221203T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
152 PM CST Thu Dec 1 2022 /1252 PM MST Thu Dec 1 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/
TO 7 PM CST /6 PM MST/ FRIDAY...

* WHAT...Southwest winds 30 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 2 AM CST /1 AM MST/ to 7 PM CST /6 PM MST/ Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Winds will be particularly hazardous at 
higher elevations where the strongest winds are likely to occur. 
Be especially careful driving in these mountainous areas,
particularly if driving a high profile vehicle.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
658 
WWUS74 KMAF 020818
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
218 AM CST Fri Dec 2 2022

NMZ027-TXZ270-271-030100-
/O.CON.KMAF.HW.W.0047.000000T0000Z-221203T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
218 AM CST Fri Dec 2 2022 /118 AM MST Fri Dec 2 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 75 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 PM CST /6 PM MST/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
451 
WWUS74 KMAF 022010
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
210 PM CST Fri Dec 2 2022

NMZ027-TXZ270-271-030100-
/O.CON.KMAF.HW.W.0047.000000T0000Z-221203T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
210 PM CST Fri Dec 2 2022 /110 PM MST Fri Dec 2 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING...

* WHAT...Southwest wind 40 to 50 mph with gusts up to 75 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 PM CST /6 PM MST/ this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:17 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 30, 10:17 PM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1017 PM CST Wed Nov 30 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 157 PM CST Wed Nov 30 2022

Last night's cold front made for a chilly morning and afternoon
today, with many locations only reaching the 40s and 50s for high
temperatures. A subtle upper ridge will build in today and bring
southwesterly flow aloft for the next few days. Winds will remain
fairly light but out of the southeast tonight so low temperatures
will be a few degrees warmer than this morning. Surface flow will
continue to veer to the south by tomorrow morning with mostly clear
skies other than a few high clouds. With this, have edged just on
the warm side of NBM with high temperatures largely 60s for tomorrow
afternoon. This remains the only real target of opportunity with
winds remaining on the lighter side and next to zero chances for
rain.

-Munyan

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 157 PM CST Wed Nov 30 2022

Our back and forth weather pattern continues in the long term with
some very warm conditions followed by a cool down. Friday begins
with near record warm temperatures and windy conditions across the
area. Southwesterly flow from the surface to the mid levels along
with strong mixing will allow temperatures to climb into the 70s and
even 80s by afternoon. Our record at Midland Intl is 83 for December
2 and we could challenge that. A mid level jet will bring high winds
across the Guadalupe/Delaware Mountains and even some gusty
condition in the plains. Will issue a High Wind Watch for the
mountains where confidence is high.

A quick-moving upper trough will slide east across the N. Plains
Friday sending a cold front into the region early Saturday morning.
This front will bring much colder conditions, but likely only a day
or two. Highs Saturday will drop into the 50s for most, but
southwesterly flow aloft will likely keep clouds in place which
could keep temperatures even lower. Models are also showing a
disturbance moving across the area Saturday afternoon bringing a
chance for showers mainly along and north of I-20. At this time
temperatures look too warm to support any type of frozen
precipitation.

Southerly flow will return early next week along with warmer
temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 1016 PM CST Wed Nov 30 2022

VFR next 24 hrs. Winds <12kts overnight out of E/SE, becoming S/SE
after 17z for all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               35  62  44  80 /   0   0   0   0
Carlsbad                 30  63  39  77 /   0   0   0   0
Dryden                   37  61  42  75 /   0   0   0   0
Fort Stockton            37  69  47  84 /   0   0   0   0
Guadalupe Pass           32  61  45  70 /   0   0   0   0
Hobbs                    31  59  39  75 /   0   0   0   0
Marfa                    29  67  37  78 /   0   0   0   0
Midland Intl Airport     35  62  43  78 /   0   0   0   0
Odessa                   36  61  43  78 /   0   0   0   0
Wink                     35  62  39  81 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Friday morning through Friday afternoon for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...High Wind Watch from Friday morning through Friday afternoon for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...16
LONG TERM....29
AVIATION...87
Hazardous weather outlook, Nov 30, 1:52 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
152 PM CST Wed Nov 30 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-012000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
152 PM CST Wed Nov 30 2022 /1252 PM MST Wed Nov 30 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are possible in the Guadalupe and Delaware mountains
Friday. A High Wind Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.